Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xxkae

Extremely Dry Skin After 2 Years

Recommended Posts

I've been using Retin-A 0.025%(the lowest dose prescribed) for about two years. My face has been fine until last week. It's completely dry, red, sensitive, flaky and feels sort of "scale" like all over. I moisturize everyday in the day with SPF 30+ as well as use Clindamycin. After it turned dry, I stopped using both the retin-a and clindamycin because my face was too dry. My face regimen has been the same, I'm not sure where this came from. I want to exfoliate but since my face is already too red, I'm afraid. Any advice?

Share this post


Link to post
Share on other sites

I wouldn't advise exfoliating, however it may be time to switch moisturizers. I really like CeraVe am and pm because both reduce redness in the face, but if you can get your hands on it, Viscontour Serum is a fantastic way to go. It's expensive but it's a great product.

Since your redness came on so suddenly, I'm wondering if you had an allergic reaction to something. When you can, you may consider going back on the Retin A to avoid being off for too long and enduring another IB. Maybe start slowly when you do and use it once a week and then increase it from there. Just be sure to use the sunscreen and if it doesn't improve, see a dermatologist.

Share this post


Link to post
Share on other sites

I've been using Retin-A 0.025%(the lowest dose prescribed) for about two years. My face has been fine until last week. It's completely dry, red, sensitive, flaky and feels sort of "scale" like all over. I moisturize everyday in the day with SPF 30+ as well as use Clindamycin. After it turned dry, I stopped using both the retin-a and clindamycin because my face was too dry. My face regimen has been the same, I'm not sure where this came from. I want to exfoliate but since my face is already too red, I'm afraid. Any advice?

Your skin can change and adapt. It may be more sensitive now to retinoid use, or your environment may be more drying than normal. A good rule of thumb is, if you start getting irritation, to cut back on the retinoid. Cut back to once every two days. Personally I can't use retinoids more than once every 3 days.

Share this post


Link to post
Share on other sites

Maybe, the problem is now the clindamycin? generally the use of retinoids and clindamycin are not recommended together... for me they have a very drying effect. Also it could be your cleanser. cetaphil has a nice gentle one.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×